Lightning, Windham
- When
- July 24, 2:47 PM EST
- Where
- Windham County, Pomfret
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.900, -71.970
A house was struck by lightning on Valentine Road.
An isolated severe thunderstorm produced wind damage in Windham County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An isolated severe thunderstorm produced wind damage in Windham County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 24, 1:19 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT SAT JUL 24 2010
.SYNOPSIS...
WARM AND HUMID WEATHER IS EXPECTED ACROSS MOST OF THE REGION THIS
WEEKEND AHEAD OF AN APPROACHING COLD FRONT. A ROUND OR TWO OF
SCATTERED SHOWERS/THUNDERSTORMS WILL AFFECT SOUTHERN NEW ENGLAND
THIS WEEKEND...BUT MUCH OF THE TIME IT WILL BE DRY. DRIER AND MUCH
MORE COMFORTABLE WEATHER IS EXPECTED MON AND TUE...BEFORE THE
HUMIDITY RETURNS LATE WED INTO THU.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOG HAS THINNED...ALTHOUGH LINGERING STRATUS IN EASTERN MASS AS OF
15Z. THIS STRATUS IS THINNING FROM THE WEST AND SHOULD BE
SCATTERING OUT BY 17Z.
LEFTOVER CONVECTION MOVING THROUGH EASTERN NYS. WE WERE EXPECTING
THIS TO FADE BY LATE MORNING...BUT IT WAS STILL FIRING AS OF 15Z.
THESE SHOWERS EXTRAPOLATE TO WESTERN MASS BY 17Z.
WEAK AIRFLOW MAKES PLACING OF THE WARM FRONT DIFFICULT. 12Z NAM
BRINGS THE FRONT TO THE NORTH SHORE AROUND 18Z.
850 MB TEMPS THIS MORNING WERE AT 18C...SO THE FULL MIXING
POTENTIAL IS IN THE LOWER 90S. QUESTION REMAINS AS TO HOW MUCH THE
DEBRIS FROM NEW YORK WILL KEEP HEATING FROM BELOW FULL POTENTIAL.
NO CHANGES TO THE MAX TEMP FORECAST...AND RESULTING HEAT ADVISORY.
12Z NAM CONTINUES TO SHOW CAPES CLIMBING TO AROUND 2000 JOULES
WITH WEAK CAPPING. WIND FIELDS ARE MEDIOCRE THROUGH MID
AFTERNOON...BUT INCREASE TOWARD 00Z WITH 40-45 KNOTS AT 500 MB MAINLY
OVER WESTERN CONNECTICUT.
CAPES AND LI/S SUGGEST ENOUGH INSTABILITY TO SUGGEST SCATTERED
CONVECTION THIS AFTERNOON...WITH BEST CHANCES TOWARD EVENING.
PLACEMENT AND TIMING OF CONVECTION IS DIFFICULT TO
PINPOINT...ALTHOUGH THE CT VALLEY LOOKS MOST FAVORED. GENERALLY
LOOKING AT A HIGH CAPE LOW SHEAR ENVIRONMENT WHICH WILL BRING
LOCALLY HEAVY RAINFALL...POSSIBLY STRONG WIND GUSTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
TONIGHT...A COLD FRONT APPROACHES FROM THE WEST WITH STRONGER WIND
FIELDS AND DYNAMICAL FORCING EXPECTED WEST OF THE AREA. DIFFICULT
TO SAY WHETHER AN MCS MAY CROSS THE AREA. K INDICES RISE INTO THE
30S ONCE AGAIN AHEAD OF THE FRONT WITH STEEPENING MID LEVEL LAPSE
RATES. HAVE CHANCE POPS ADVERTISED ACROSS THE AREA...WITH HIGHER
POPS ACROSS THE NORTHWEST. WARM AND HUMID NIGHT EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
*SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE ON SUNDAY
*DRY WEATHER ALONG WITH MUCH LOWER HUMIDITIES EXPECTED MON AND TUE
*NEXT CHANCE OF SCATTERED SHOWERS/STORMS ARRIVES WED NIGHT/THU ALONG
WITH A RETURN TO THE HUMIDITY
DETAILS...
SUNDAY...
ANOTHER LOW CONFIDENCE FORECAST IN REGARDS TO CONVECTIVE POTENTIAL.
IT APPEARS THAT LOW PRESSURE ACROSS THE EASTERN GREAT LAKES WILL
SPAWN A SECONDARY MCS IN THAT REGION BY EARLY SUNDAY MORNING.
STRONG MID LEVEL WESTERLY FLOW ALOFT SHOULD SEND THIS COMPLEX
EASTWARD. THE MODELS HAVE A PROVEN TRACK RECORD OF POORLY
FORECASTING THE TRACK/TIMING OF THESE MCS COMPLEXES.
THESE COMPLEXES DO TEND TO MIGRATE TO WHERE THE BEST INSTABILITY
RESIDES. THEREFORE...FEEL THE AREA MOST PRONE TO THE BRUNT OF THIS
MCS WILL BE AREAS SOUTH OF THE MA TURNPIKE WHERE INSTABILITY WILL BE
THE HIGHEST. DEPENDING ON TIMING OF THE MCS AND INSTABILITY THAT
DEVELOPS...WIND FIELDS WILL BE SUPPORTIVE FOR THE POTENTIAL OF SOME
SEVERE WEATHER. THE MAIN THREAT WOULD BE DAMAGING STRAIGHT LINE
WIND GUSTS. AGAIN...THE BEST CHANCE OF THIS WOULD BE ACROSS OUR
SOUTHERN SECTIONS. PWATS WILL REMAIN OVER 2 INCHES IN THIS REGION
AS WELL...SO THE POTENTIAL FOR ISOLATED POCKETS OF URBAN/POOR
DRAINAGE STREET FLOODING IN ANY STORM.
SUNDAY NIGHT...
A MUCH DRIER NORTHWEST FLOW OF AIR WILL WORK INTO THE REGION BEHIND
THE COLD FRONT AND CLEAR OUT THE HUMID AIRMASS. SKIES SHOULD BECOME
MOSTLY CLEAR AND LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER
50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO MAINLY THE 60S ELSEWHERE.
MONDAY AND TUESDAY...
NORTHWEST FLOW ALOFT AND AT THE SURFACE WILL RESULT IN BEAUTIFUL
WEATHER ACROSS SOUTHERN NEW ENGLAND. MAINLY CLEAR SKIES ARE
EXPECTED AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION. HIGHS
SHOULD STILL REACH WELL INTO THE 80S...BUT LOWER HUMIDITY VALUES
WILL MAKE IT FEEL QUITE COMFORTABLE FOR OUTDOOR ACTIVITIES.
WEDNESDAY...
THE RIDGE OF HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST.
THIS WILL RESULT IN A RETURN SOUTHWEST FLOW AND INCREASING HUMIDITY
VALUES. THE BEST FORCING WILL REMAIN WELL TO OUR WEST...BUT THERE
IS A LOW PROBABILITY OF A COUPLE OF SHOWERS/STORMS ACROSS OUR FAR
WESTERN ZONES BY LATE IN THE AFTERNOON/EARLY EVENING.
WEDNESDAY NIGHT AND THURSDAY...
THE DETAILS ARE HIGHLY UNCERTAIN AT THIS TIME RANGE. HOWEVER...THE
MODELS SHOW THE NEXT FRONT WORKING THROUGH THE REGION. THIS WILL
BRING THE CHANCE FOR A ROUND OR TWO OF SCATTERED
SHOWERS/THUNDERSTORMS. AS IS TYPICALLY THIS CASE THIS TIME OF
YEAR...IT DOES NOT LOOK LIKE A WASHOUT BUT JUST THE POTENTIAL FOR
SUMMERTIME CONVECTION. WILL RUN WITH CHANCE POPS OVER THIS TIME.
FRIDAY...
CONFIDENCE IS LOW THIS FAR OUT AND FORECAST IS CERTAINLY SUBJECT TO
CHANGE. AT THIS POINT...DRIER AIR MAY WORK IN BEHIND THE FRONT WITH
SEASONABLE TEMPERATURES AND LOWER HUMIDITY LEVELS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THIS AFTERNOON...MAINLY MVFR CIGS ACROSS THE REGION. SHOWERS AND
THUNDERSTORMS WITH IFR VSBYS IN WESTERN MA AT 18Z WILL
SPREAD/DEVELOP EASTWARD AMD SOUTHWARD. HEAVY RAIN IN TSTMS.
TONIGHT...VFR WITH AREAS OF MVFR CIG EARLY...THEN BECOMING MVFR
CIG WEST AND IFR CIG ALONG THE SOUTH COAST IN AREAS OF FOG.
EXPECT AREA OF TSTMS TO INVADE FROM WEST TO EAST WITH FREQUENT
LIGHTNING...HEAVY RAIN...AND POSSIBLY SOME STORMS THAT ARE SEVERE
WITH DAMAGING WINDS. CT...RI...AND SE MA MAY SEE THE STRONGEST
STORMS AND HEAVIEST RAINFALL. VSBY MAY BE 1 MILE OR LESS IN TSTMS.
KBOS TERMINAL...VFR BUT MVFR CIGS AND IFR VSBY IN ANY
TSTMS...MAINLY AFTER 22Z. MVFR CIGS AND VSBY NEAR 3 MI IN FOG
DEVELOPING AROUND 06Z...BUT LOWERING IN SHOWERS AND TSTMS THROUGH
THE OVERNIGHT HOURS. WITH LIGHT SW WIND...FOG MAY NOT BE AS BAD AS
LAST NIGHT WHEN THERE WAS A LIGHT NORTHEAST WIND.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...AFTER EARLY MORNING IFR/MVFR THROUGH 14Z...OVERALL CONDITIONS
WILL LIKELY BE VFR MUCH OF THE DAY...ALTHOUGH SCATTERED STRONG THUNDERSTORMS
WILL BRING TIMES OF LOCALIZED MVFR-IFR CONDITIONS.
MONDAY AND TUESDAY...HIGH CONFIDENCE IN VFR OTHER THAN A TOUCH OF
PATCHY EARLY MORNING GROUND FOG IN THE TYPICALLY PRONE LOCATIONS.
WEDNESDAY...LOW CONFIDENCE AS VFR THROUGH MUCH OF THE DAY MAY GIVE
WAY TO SOME MVFR-IFR CONDITIONS IN LOW CLOUDS/FOG PATCHES/SCT
SHOWERS AND STORMS BY NIGHT.
&&
.MARINE...
LIGHT WINDS CONTINUE THROUGH TONIGHT. WNA GUIDANCE APPEARS A TAD
HIGH WITH WIND WAVE ACTION ALONG THE SOUTH COAST TODAY...BUT SEAS
ARE EXPECTED TO REMAIN NEAR THE 5 FOOT CRITERIA THROUGH SUNDAY.
HAVE A SMALL CRAFT ADVISORY FOR SEAS ADVERTISED THROUGH SUNDAY FOR
THE SOUTHERN COASTAL WATERS.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY AND SUNDAY NIGHT...
LEFT OVER SWELL WILL LIKELY RESULT IN SOME 5 FOOT SEAS CONTINUING
ACROSS THE SOUTHERN OUTER-WATERS...BUT THE REST OF OUR REGION SHOULD
HAVE WINDS AND SEAS BELOW SCA THRESHOLDS. THE OTHER CONCERN WILL BE
THE POTENTIAL FOR A FEW STORM STORMS TO MOVE OVER THE WATERS ON
SUNDAY.
MONDAY THROUGH WEDNESDAY...
A RIDGE OF HIGH PRESSURE BUILDING OVER THE WATERS SHOULD GENERALLY
KEEP WINDS AND SEAS BELOW SCA THRESHOLDS THROUGH THE PERIOD. THERE
COULD BE A FEW HOURS OF NEAR SHORE 20 TO 25 KNOT WIND GUSTS ON
MONDAY AND WEDNESDAY AFTERNOON/S...BUT THEY SHOULD NOT GET THAT
GUSTY OVER THE OPEN OCEAN AS A RESULT OF THE INVERSION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ002.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ011.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT SUNDAY
FOR ANZ235-237-254>256.
&&
SYNOPSIS...FRANK
NEAR TERM...WTB
SHORT TERM...STRAUSS
LONG TERM...FRANK
AVIATION...FRANK/GAF
MARINE...FRANK/STRAUSSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 430 AM EDT SAT JUL 24 2010 CTZ003-004-MAZ002>010-012>019-026-NHZ011-012-015-RIZ001-250830- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- 430 AM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE CHANCE FOR A FEW SEVERE THUNDERSTORMS ON SUNDAY...WITH THE BEST CHANCE TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ002>005-250830- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 430 AM EDT SAT JUL 24 2010 ...AIR QUALITY ALERT IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE CHANCE FOR A FEW SEVERE THUNDERSTORMS ON SUNDAY...WITH THE BEST CHANCE TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-MAZ011-250830- HARTFORD CT-EASTERN HAMPDEN MA- 430 AM EDT SAT JUL 24 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE CHANCE FOR A FEW SEVERE THUNDERSTORMS ON SUNDAY...WITH THE BEST CHANCE TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-250830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 AM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK FOR RIP CURRENTS EXISTS TODAY AND SHOULD PERSIST THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS REMAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ006>008-250830- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 AM EDT SAT JUL 24 2010 ...AIR QUALITY ALERT IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. THERE IS THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE CHANCE FOR A FEW SEVERE THUNDERSTORMS ON SUNDAY...WITH THE BEST CHANCE TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM/S WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL AND ISOLATED URBAN/POOR DRAINAGE STREET FLOODING ARE POSSIBLE WITH ANY STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1129 AM EDT SAT JUL 24 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-242130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1129 AM EDT SAT JUL 24 2010 SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT... THERE IS A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS IN SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WOULD BE DAMAGING STRAIGHT LINE WIND GUST. IN ADDITION...LOCALLY HEAVY DOWNPOURS MAY CAUSE ISOLATED URBAN AND POOR DRAINAGE FLOODING. ALTHOUGH MOST OF SOUTHERN NEW ENGLAND IS AT RISK...THE GREATEST CHANCE WILL BE IN CONNECTICUT AND WESTERN MASSACHUSETTS. THE MOST LIKELY TIME FOR THESE THUNDERSTORMS WOULD BE FROM 5 PM THROUGH MIDNIGHT. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 237 PM EDT SAT JUL 24 2010 CTZ002>004-MAZ004-010>012-241930- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 237 PM EDT SAT JUL 24 2010 ...HEAVY SHOWERS AND THUNDERSTORMS MOVING THROUGH WESTERN AND CENTRAL MASSACHUSETTS AND NORTHEAST CONNECTICUT... AT 235 PM...AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL FROM NEAR BARRE TO WARE...PALMER...AND HAMPDEN IN MASSACHUSETTS AND SOUTHWESTWARD ACROSS ENFIELD AND WINDSOR LOCKS CONNECTICUT. THE AREA WAS MOVING TO THE EAST AT 25 MPH. RADAR INDICATED THAT 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN PORTIONS OF HAMPDEN AND HAMPSHIRE COUNTIES IN THE PAST HOUR. A SPOTTER REPORTED MINOR STREET FLOODING IN PALMER. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED WATERS. FIELD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT JUL 24 2010
CTZ002>004-MAZ011-012-RIZ001-241930-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
249 PM EDT SAT JUL 24 2010
AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES
NORTHWEST OF STAFFORD...OR ABOUT 12 MILES SOUTHEAST OF SPRINGFIELD...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...STAFFORD SPRINGS...
STAFFORD...BRIMFIELD...WALES...WILLINGTON...COVENTRY...HOLLAND...
MANSFIELD...STORRS...UNION...STURBRIDGE...SOUTHBRIDGE...ASHFORD...
EASTFORD...WINDHAM...CHAPLIN...WOODSTOCK...DUDLEY...HAMPTON...
SCOTLAND...WEBSTER...OXFORD...DOUGLAS...THOMPSON...PUTNAM...
POMFRET...PLAINFIELD...KILLINGLY...DANIELSON...CANTERBURY AND
BROOKLYN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4215 7236 4210 7167 4163 7194 4165 7210
4190 7253
KJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EDT SAT JUL 24 2010 CTZ002>004-MAZ004-011>013-RIZ001-242000- EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN NORFOLK MA-WINDHAM CT- 300 PM EDT SAT JUL 24 2010 AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM STURBRIDGE TO 3 MILES SOUTH OF TOLLAND... OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF PUTNAM TO 6 MILES WEST OF MANSFIELD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WILLINGTON...COVENTRY... CHARLTON...MANSFIELD...STORRS...DUDLEY...EASTFORD...ASHFORD... OXFORD...WEBSTER...WOODSTOCK...CHAPLIN...SUTTON...POMFRET... MILLBURY...SCOTLAND...THOMPSON...PUTNAM...HAMPTON...DOUGLAS... WHITINSVILLE...BROOKLYN...CANTERBURY...KILLINGLY...BURRILLVILLE... DANIELSON...UXBRIDGE...MILLVILLE...MENDON AND FOSTER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4211 7148 4167 7195 4177 7254 4219 7207 KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT SAT JUL 24 2010 MAZ013-017>019-242045- EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 341 PM EDT SAT JUL 24 2010 AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER FOXBOROUGH...OR ABOUT 7 MILES NORTHEAST OF NORTH ATTLEBOROUGH... MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SHARON...MANSFIELD...NORTON... STOUGHTON...EASTON...AVON...BROCKTON...RAYNHAM...WEST BRIDGEWATER...WHITMAN...BRIDGEWATER...EAST BRIDGEWATER... MIDDLEBOROUGH...HANSON...HALIFAX AND PEMBROKE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4208 7076 4184 7088 4199 7135 4215 7125 KJC
The Boston radar (KBOX), 69 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A house was struck by lightning on Valentine Road.
Thunderstorm winds downed a tree and wires on Pomfret Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253656, 253657.